MAUDE Adverse Event Report: ABBOTT MEDICAL OPTICS TECNIS; TORIC IOLS

ABBOTT MEDICAL OPTICS TECNIS; TORIC IOLS
Model Number ZCT400
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Visual Disturbances (2140); No Code Available (3191)
Date of Event 08/29/2017
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Date of event: unknown, not provided, but the best estimate date is between (b)(6) 2017.(b)(4).Attempts have been made to obtain missing information; however, to date, no response has been received.All pertinent information available to abbott medical optics has been submitted.
 
Event or Problem Description
It was reported that tecnis toric intraocular lens (model zct400, +21.5 diopter) was explanted in secondary surgery because of the patient complaining of dysphotopsia.No further information was provided.
 
Additional Manufacturer Narrative
Device available for evaluation? yes.Returned to manufacturer on: 01/02/2018.Device returned to manufacturer? yes.Device evaluation: the sample was returned to the manufacturer.Visual inspection was performed and the product was cut in half, most probably to make the explant possible.Considering the condition of the lens, further analysis was not possible.The complaint cannot be confirmed.Manufacturing record review: manufacturing record review of the production order and related document revealed that the product was manufactured and released according to specification.There was no discrepancy found during the review.A search revealed that no similar complaints were received for this production order.Labeling review: the directions for use (dfu) was reviewed.The dfu adequately provides instructions and precautions for the proper use and handling of the product.Conclusion: based on the investigation results there is no indication of a product quality deficiency.All pertinent information available to johnson & johnson surgical vision, inc.Has been submitted.
 
Additional Manufacturer Narrative
Additional information: further information was provided and reported that since iol exchange, vision is better with this lens, i do not see the spots.Dysphotopsia was described as ''dirty vision like looking through dirty sink water'' and ''spots that move with eye''.Patient complained bitterly starting immediately after cataract surgery on (b)(6) 2017, with the lens which was well centered in the bag and on axis.Iol exchange performed on (b)(6) 2017, just short of three months since original surgery os, left eye.Visual acuity pre-operatively? -3.0 +3.5 x 180 20/25 glare 20/400, visual acuity post-operatively? -1.25 20/60.Date of birth: (b)(6), gender/sex: female.Date of event: (b)(6) 2017.(b)(6), health professional: yes, occupation: physician.(b)(4).All pertinent information available to abbott medical optics has been submitted.

Brand Name
TECNIS
Common Device Name
TORIC IOLS
Manufacturer (Section D)
ABBOTT MEDICAL OPTICS
santa ana CA
MDR Report Key7115305
Report Number9614546-2017-01225
Device Sequence Number1895720
Product Code HQL
UDI-Device Identifier05050474553941
UDI-Public(01)05050474553941(17)191021
Combination Product (Y/N)N
Initial Reporter StateOH
Initial Reporter CountryUS
PMA/510(K) Number
P980040
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2017
Device Explanted Year2017
Reporter Type Manufacturer
Report Source health professional,user faci
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 03/26/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Physician
Device Expiration Date10/21/2019
Device Model NumberZCT400
Device Catalogue NumberZCT400U215
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer01/02/2018
Initial Date Received by Manufacturer 11/15/2017
Supplement Date Received by Manufacturer01/25/2018
02/26/2018
Initial Report FDA Received Date12/13/2017
Supplement Report FDA Received Date02/22/2018
03/26/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age68 YR